Texas, 2011Wildfire in Texas, September 5 to 9, 2011
September 5 to 9, 2011 · NWS EWX · 1 event in 1 county or zone
The Lutherhill wildfire started on September 5 behind a cold front that brought strong northerly winds. The fire burned until September 9 and consumed 2700 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Lutherhill wildfire started on September 5 behind a cold front that brought strong northerly winds. The fire burned until September 9 and consumed 2700 acres. The fire destroyed 14 homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 5, 11:23 AM CST, 37 minutes earlier.
Area forecast discussion, Sep 5, 11:23 AM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 PM CDT MON SEP 5 2011
.DISCUSSION...
SEE AVIATION DISCUSSION.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. A MODERATE
NNE LOW LEVEL FLOW WILL DECREASE OVERNIGHT. SURFACE WIND GUSTS TO
NEAR 30 MPH ARE POSSIBLE THROUGH THE EARLY EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 719 AM CDT MON SEP 5 2011/
UPDATE...
A MUCH DRIER AIRMASS HAS ARRIVED TO THE HILL COUNTRY AS OF 700 AM
THIS MORNING. DEW POINT TEMPERATURES ARE ALREADY WITHIN THE MID
40S AND EXPECTED TO DROP TO THE MID 20S BY LATE THIS AFTERNOON.
ADJUSTED HIGH TEMPS FOR A FEW LOCATIONS BASED ON LATEST NAM 12
SOLUTION. REST OF THE FORECAST REMAINS ON TRACK.
IMPORTANT NOTE...A RED FLAG WARNING IS IN EFFECT FOR ALL SOUTH
CENTRAL TEXAS THROUGH 10 PM THIS EVENING. CRITICAL(DANGEROUS) FIRE
WEATHER CONDITIONS ARE ANTICIPATED TODAY AS STRONG NORTHERLY GUSTY
WINDS AND LOW RELATIVE HUMIDITIES COME TOGETHER.
PREV DISCUSSION... /ISSUED 634 AM CDT MON SEP 5 2011/
AVIATION...
RADAR VAD WINDS SHOWED NLY 25 TO 30 KTS AT 1K FT WITH HIGHER WINDS
ALOFT. SOME OF THESE WINDS WILL MIX TO THE SURFACE. NLY WINDS OF
13 TO 25 KTS WILL PREVAIL WITH GUSTS UP TO 34 KTS CAN BE EXPECTED
TODAY. WINDS WILL DECOUPLE AND DECREASE TO 7 KTS OR LESS BY LATE
EVENING AND PREVAIL THROUGH TUESDAY MORNING. OTHERWISE...VFR SKIES
WILL PREVAIL WITH STRATOCUMULUS AT FEW-LCL BKN040-090 THIS MORNING
MOST AREAS...THEN PERSISTING ALONG THE RIO GRANDE THIS AFTERNOON
AND SKC ALL AREAS TONIGHT INTO TUESDAY.
PREV DISCUSSION... /ISSUED 427 AM CDT MON SEP 5 2011/
DISCUSSION...
FRESH TO NEARLY STRONG NORTHERLY WINDS CONTINUE TO AFFECT SOUTH
CENTRAL TEXAS OVERNIGHT...ESPECIALLY THE DANGEROUS FIRE SITUATION
ACROSS THE NORTHEASTERN PORTION OF THE HILL COUNTRY...AREAS ALONG
THE I-35 CORRIDOR AND OVER THE EASTERN PART OF SOUTH CENTRAL
TEXAS.
WINDS ARE EXPECTED TO INCREASE ONCE AGAIN THIS MORNING TO ABOUT 15
TO 25 MPH WITH GUSTS UP TO 35 MPH. RELATIVE HUMIDITY VALUES WILL
BE RANGING FROM THE LOWER TO MID TEENS AS A RESULT OF A VERY DRY
AND STABLE ATMOSPHERE. THEREFORE...FIRE WEATHER CONDITIONS WILL
REMAIN HIGH TODAY.
DRY AND COOL WEATHER CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL
DAYS AS DAILY MAXIMUM TEMPERATURES WILL BE NEAR CLIMATE NORMAL
VALUES. HIGH TEMPERATURES FOR MUCH OF THIS WEEK ARE EXPECTED TO
RANGE FROM THE UPPER 80S ACROSS THE HILL COUNTRY AND LOWER TO MID
90S ACROSS ADJACENT PARTS OF SOUTH CENTRAL TEXAS. OVERNIGHT LOWS
WILL BE LOWER THAN CLIMATE NORMAL VALUES FOR THIS TIME OF THE
YEAR...ESPECIALLY TUESDAY AND WEDNESDAY. EXPECT LOWS IN THE MID TO
UPPER 50S ACROSS SOUTH CENTRAL TEXAS FOR THIS PARTICULAR PERIOD.
FOR THE NEXT FIVE TO SEVEN DAYS OUR CHANCES OF RAIN WILL BE LIMITED
TO NONE AS HIGH PRESSURE DOMINATES AND PROMOTES DRY NORTHERLY
WINDS AND STABLE CONDITIONS.
FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR ALL SOUTH CENTRAL TEXAS
THROUGH 10 PM THIS EVENING. THE COMBINATION OF FRESH TO NEARLY
STRONG NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES WILL PROMOTE
DANGEROUS FIRE WEATHER CONDITIONS. ELEVATED TO NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE ANTICIPATED FOR THE REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 90 57 92 58 93 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 90 52 91 50 92 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 90 54 92 55 92 / - 0 0 0 0
BURNET MUNI AIRPORT 88 55 88 57 90 / 0 0 0 0 0
DEL RIO INTL AIRPORT 93 59 92 63 94 / - 0 0 0 0
GEORGETOWN MUNI AIRPORT 89 56 88 57 91 / 0 0 0 0 0
HONDO MUNI AIRPORT 92 53 93 54 94 / - 0 0 0 0
SAN MARCOS MUNI AIRPORT 90 54 92 55 92 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 92 57 88 56 92 / - - 0 0 0
SAN ANTONIO INTL AIRPORT 91 57 92 59 92 / - 0 0 0 0
STINSON MUNI AIRPORT 93 57 94 57 95 / - 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...11
SYNOPTIC/GRIDS...18
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Sep 5, 4:18 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT MON SEP 5 2011
TXZ171>173-183>194-202>209-217>225-228-061000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT MON SEP 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR
ALL OF SOUTH CENTRAL TEXAS DUE TO LOW RELATIVE HUMIDITIES AND
BREEZY NORTHERLY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
MAINLY AFTERNOON INTO EVENING HOURS EACH DAY DUE TO LOW RELATIVE
HUMIDITIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Fayette
- When
- September 5, 12:00 PM CST to September 9, 12:00 PM CST
- Where
- Fayette forecast zone
- Property damage
- $1.0 million
- Reported by
- State Official
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
The Lutherhill wildfire started on September 5 behind a cold front that brought strong northerly winds. The fire burned until September 9 and consumed 2700 acres. The fire destroyed 14 homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, September 5, 20111 injured · $20 million · EF1 · 25 events
- Flash Flooding and Flooding in Pennsylvania, September 5 to 10, 20111 death · 32 events
- Flash Flooding and Flooding in New Jersey, September 5 to 14, 2011$10 million · 23 events
- Rip Current in Florida, September 5, 20111 death · 1 event
- Tornado and Flash Flooding in North Carolina, September 5 to 6, 2011$1.6 million · EF1 · 11 events
- Wildfire in Texas, September 5 to 15, 2011$7.0 million · 1 event
- Wildfire in Texas, September 5, 2011$1.7 million · 1 event
- Tornado and Flash Flooding in Virginia, September 5 to 6, 20112 injured · $413,000 · EF0 · 13 events
- Wildfire in Louisiana, September 5 to 6, 2011$400,000 · 1 event
- Damaging Winds in Georgia, September 5, 20111 injured · $101,000 · 55 kt wind · 18 events
- Wildfire in Texas, September 5 to 8, 2011$300,000 · 1 event
- Wildfire in Louisiana, September 5, 2011$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349880.